A case report and literature review on immune myocarditis related to tislelizumab treatment in a patient with advanced gastric junction adenocarcinoma

Read full text
Authors: Renyong Zhi, Xiaoran Cui, Lin Wang, Jiayue Li
Cited by: 0
References: 40

Abstract

Immune checkpoint inhibitor-associated myocarditis represents a rare yet life-threatening complication of immunotherapy. We present a 55-year-old man with advanced gastric adenocarcinoma who developed grade 4 myocarditis following tislelizumab. The clinical characteristics of immune checkpoint inhibitor-associated myocarditis were partially revealed through continuous clinical monitoring, including electrocardiograms, coronary angiography and clinical symptoms. The progression of myocarditis was ultimately reversed through ongoing glucocorticoid treatment. This case highlights the severity of immune checkpoint inhibitors-associated myocarditis, the challenges of differential diagnosis, and the crucial role of early immunosuppressive therapy. Premature discontinuation of steroids may lead to a recurrence of the disease, underscoring the need for long-term, gradually decreasing glucocorticoid treatment regimens. This case also stresses the importance of monitoring patients receiving immune checkpoint inhibitors and the need for further research to optimize treatment regimens while balancing anti-tumor efficacy and management of immune-related adverse events.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Microscopic Colitis HER2/EGFR in Cancer Research

Publication details

Journal / source
Heliyon
Volume
12
Issue
1
Pages
e44494–e44494
Publication date
1 January 2026
Language
EN